Alert archive / Oklahoma / Areal Flood Warnings in 2011

Areal Flood Warning 20, NWS Tulsa, OK

May 1, 20116 counties in Oklahoma; Crawford County, Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this areal flood warning at May 1, 2011, 11:55 PM CDT for 6 counties in Oklahoma; Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2011, 11:55 PM CDT (04:55 UTC)
Expired
May 2, 2011, 12:00 PM CDT
In force
12 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, Haskell County, OK, Latimer County, OK, LeFlore County, OK, Pittsburg County, OK, Pushmataha County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 45 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -151 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-151 m²/s²
0-3 km storm-relative helicity
715 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at May 1, 11:55 PM CDT, 0 minutes earlier.

Area forecast discussion, May 1, 11:55 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1155 PM CDT SUN MAY 1 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.

SITES KBVO/KTUL/KRVS GENERALLY VFR JUST NORTH OF PRECIP
THAT REDEVELOPS MONDAY MORNING.
SITES KXNA/KFYV/KFSM MIXED IFR/MVFR INITIALLY IN STRATUS
CLOUD OVERNIGHT AND THEN MORE RAIN MONDAY. CONDITIONS
IMPROVING TO VFR AROUND/AFTER 00Z TUE.

&&

.PREV DISCUSSION... /ISSUED 928 PM CDT SUN MAY 1 2011/

..UPDATE...

DISCUSSION...
AREAS OF MODERATE RAIN WITH EMBEDDED THUNDERSTORMS CONTINUE NORTH
OF A SLOW MOVING COLD FRONT THIS EVENING. FLASH FLOOD THREAT WILL
LIKELY REMAIN OVERNIGHT AS ADDITIONAL PRECIPITATION DEVELOPS
ACROSS SOUTHEAST OKLAHOMA AFTER MIDNIGHT...SPREADING NORTHEAST
INTO WEST CENTRAL ARKANSAS MONDAY MORNING. LATEST MODEL TRENDS
INDICATE THE HEAVIER RAINFALL AXIS MAY SHIFT JUST SOUTHEAST OF
FORECAST AREA DURING THE DAY MONDAY. REGARDLESS...WITH SATURATED
GROUNDS...ANY ADDITIONAL RAINFALL WILL CAUSE EXCESSIVE RUNOFF/FLOODING
PROBLEMS. UPDATED FORECAST TO INCREASE QPF ACROSS FAR SOUTHEAST
OKLAHOMA LATE TONIGHT AND TRIM POPS BACK ACROSS NORTHEAST OKLAHOMA
THIS EVENING. OTHERWISE...FORECAST ON TRACK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   40  58  38  70 /  20  60  20   0
FSM   46  55  40  67 / 100  90  70  10
MLC   44  54  40  68 /  70  90  30  10
BVO   39  58  35  69 /  20  30  10   0
FYV   41  54  36  64 / 100  90  60  10
BYV   42  52  37  63 / 100  90  70  10
MKO   42  54  38  68 /  50  90  40  10
MIO   40  58  36  66 /  30  50  20  10
F10   42  54  39  68 /  40  80  30  10
HHW   45  54  41  68 / 100  90  50  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 2 AM TUESDAY FOR OKZ049-OKZ053-OKZ068-
     OKZ069-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 2 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...21
LONG TERM....18
AVIATION...21
Hazardous weather outlook, May 1, 4:40 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT SUN MAY 1 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
440 PM CDT SUN MAY 1 2011

...FLOODING AND ISOLATED SEVERE STORMS EXPECTED THROUGH TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM AND FLASH FLOOD.
	RISK...ELEVATED.
 	AREA...ALONG AND SOUTH OF A LINE FROM
	BERRYVILLE TO FAYETTEVILLE TO EUFAULA.
	ONSET...UNDERWAY.

HEAVY RAIN.
 	RISK...LIMITED.
	AREA...ALONG AND SOUTH OF A LINE FROM
 	BERRYVILLE TO FAYETTEVILLE TO EUFAULA.
 	ONSET...UNDERWAY.

DISCUSSION...
A FRONTAL SYSTEM REMAINS STALLED FROM CENTRAL TEXAS TO CENTRAL
ARKANSAS.  RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS NORTH OF THIS FRONT AS A LOW
PRESSURE SYSTEM TRACKS UP THE FRONT AND A STRONG UPPER-LEVEL
DISTURBANCE APPROACHES FROM THE WEST. ELEVATED INSTABILITY AND
VERY FAVORABLE WINDS ALOFT WILL SUPPORT THE RISK FOR ISOLATED SEVERE
THUNDERSTORMS THROUGH TONIGHT IN SOUTHEAST OKLAHOMA AND PARTS OF
NORTHWEST ARKANSAS. HAIL WILL BE THE PRIMARY THREAT...ALTHOUGH A FEW
WIND GUSTS NEAR SEVERE LEVELS ARE POSSIBLE IN FAR SOUTHEAST
OKLAHOMA...CLOSER TO THE FRONT.

THE PROLONGED RAIN WITH EMBEDDED THUNDERSTORMS WILL RESULT IN 36
HOUR RAIN TOTALS ENDING MONDAY EVENING OF 1 TO 3 INCHES IN MUCH OF
SOUTHEAST OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS. LOCAL AMOUNTS
OF 4 TO 6 INCHES IS POSSIBLE IF SEVERAL STRONG STORMS TRACK OVER
THE SAME REGION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS NOT EXPECTED.
ACTIVATION OF LOCAL SPOTTER NETWORKS MAY BE NECESSARY IN SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS THROUGH TONIGHT.

EMERGENCY MANAGERS IN THE FLOOD OUTLOOK AREA SHOULD CLOSELY
MONITOR LOCAL CONDITIONS AND BE READY TO RESPOND TO FLOOD RELATED
ISSUES THROUGH MONDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH
OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL AND HEAVY RAIN POTENTIAL.
TUESDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE FRONT WILL BEGIN TO SLOWLY MOVE EAST ON MONDAY...BUT THE
POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING WILL CONTINUE IN
PARTS OF THE AREA INTO MONDAY EVENING. THIS RAIN AND THUNDERSTORM
EVENT WILL END FOR ALL AREAS BY LATE MONDAY NIGHT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 1, 8:34 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT SUN MAY 1 2011

OKZ049-053-020230-
CHOCTAW OK-PUSHMATAHA OK-
834 PM CDT SUN MAY 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     CHOCTAW AND SOUTHERN PUSHMATAHA

AT 834 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST
OF GAY...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HUGO...ORD...FROGVILLE...GRANT...
GAY...GOODLAND...SAWYER...FORT TOWSON...SWINK...SOPER...MESSER...
SOBOL...HUSKEY...FALLON...SPEER...APPLE...CORINNE...RATTAN AND OLETA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3389 9552 3388 9554 3394 9558 3389 9569
      3390 9575 3387 9577 3388 9584 3393 9591
      3442 9506 3437 9503 3425 9503 3424 9513
      3394 9515 3396 9523 3390 9525 3389 9532
      3386 9534 3386 9546
TIME...MOT...LOC 0134Z 237DEG 47KT 3389 9579
Local storm report, May 1, 9:56 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
956 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     FLASH FLOOD      VAN BUREN               35.44N 94.35W
05/01/2011                   CRAWFORD           AR   EMERGENCY MNGR

            WATER FLOWING OVER PORTIONS OF PEVEHOUSE ROAD

0843 PM     FLASH FLOOD      CEDARVILLE              35.57N 94.37W
05/01/2011                   CRAWFORD           AR   EMERGENCY MNGR

            WATER FLOWING OVER PORTIONS OF MILL POND ROAD

0844 PM     FLASH FLOOD      POCOLA                  35.23N 94.48W
05/01/2011                   LE FLORE           OK   EMERGENCY MNGR

            SEVERAL STREETS IMPASSABLE DUE TO HIGH WATER

0945 PM     FLASH FLOOD      7 NW WILBURTON          34.99N 95.40W
05/01/2011                   LATIMER            OK   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED ACROSS THE COUNTY

0945 PM     FLASH FLOOD      PANOLA                  34.93N 95.21W
05/01/2011                   LATIMER            OK   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED ACROSS THE COUNTY

0950 PM     FLASH FLOOD      5 S STIGLER             35.18N 95.12W
05/01/2011                   HASKELL            OK   LAW ENFORCEMENT

            WATER OVER ROADWAY.

0953 PM     FLASH FLOOD      4 E SALLISAW            35.46N 94.72W
05/01/2011                   SEQUOYAH           OK   LAW ENFORCEMENT

            ONE FOOT OF WATER OVER ROADWAY

&&

RBD

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:34 PM CDTSpecial Weather StatementTSAChoctaw56 min
May 2, 2:35 AM CDTRiver Flood WarningTSALeFlore3 days
May 2, 8:03 AM CDTRiver Flood AdvisoryTSACherokee49 hr
May 2, 8:29 AM CDTRiver Flood WarningTSALeFlore19 hr
May 2, 11:50 AM CDTAreal Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah48 hr
May 2, 11:53 AM CDTAreal Flood WarningTSAAdair, Cherokee9 hr
May 2, 12:21 PM CDTFlash Flood WarningTSAHaskell, Latimer, Pittsburg, Pushmataha4 hr
May 2, 2:56 PM CDTFrost AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 15 more18 hr

Nearby

Areal Flood Warnings in Oklahoma, 2011Areal Flood Warnings in Arkansas, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.